Detached Nails More Than 4 Times Higher Among GLP-1 Users, Study Finds
In a new study, GLP-1 users reported nail detachment more than four times as often as nonusers. Waishaw/Getty Images GLP-1 drugs like Ozempic have been linked to unusual nail changes in a new study. GLP-1 users reported nail detachment more than four times as often as nonusers, and nail discoloration affected 46% of GLP-1 users, compared with 17% of nonusers. The differences held up among people who had lost weight, suggesting weight loss alone may not explain them. A companion study also notes that hair loss is a common side effect of GLP-1s. Experts share tips for preserving skin and hair health while taking GLP-1 medications. GLP-1 users have reported various unusual side effects like “Ozempic feet,” “Ozempic butt,” and “Ozempic breasts.” These changes have been largely tied to rapid weight loss. Now, fingernails have entered the conversation. Nails detaching from the nail bed or changing color may be more common among people taking GLP-1 drugs, according to a new study. In the study, which researchers presented in October at the European Academy of Dermatology and Venereology (EADV) Congress 2026 in Vienna, people taking GLP-1 drugs such as semaglutide — Ozempic, Wegovy — and …